Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 141, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2000, 4:06 PM CDT for Harrison County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 11, 2000, 4:06 PM CDT (21:06 UTC)
- Expired
- Apr 11, 2000, 4:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harrison County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 4:30 PM CDT | Thunderstorm Wind 55 M | Marshall, TX | Measured at fire department. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061 WUUS54 KSHV 112108 SVRSHV TXC203-112145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 406 PM CDT TUE APR 11 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN TEXAS * UNTIL 445 PM CDT * AT 406 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF HALLSVILLE...OR ABOUT 9 MILES SOUTHWEST OF MARSHALL...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO TWO INCHES IN DIAMETER AND STRONG DAMAGING WINDS UP TO 70 MPH. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN TEXAS UNTIL 430 PM CDT. LAT...LON 3241 9467 3240 9411 3265 9410 3270 9465
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:00 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 11, 3:00 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT TUE APR 11 2000 CURRENT SHV RADAR SHOWS AN OUTFLOW BOUNDARY MOVING SOUTH INTO NORTH LA WITH THUNDERSTORMS DEVELOPING BEHIND THIS BOUNDARY IN NE TEXAS AND SW ARKANSAS. OTHER SHOWERS AND THUNDERSTORMS ARE DEVELOPING FARTHER WEST NORTH OF TYR. UPPER LOW JUST SOUTH OF 4 CORNERS THIS AFTERNOON WILL MOVE TO THE NORTH TX PANHANDLE BY 12/12Z AND WEAKEN LATER IN THE DAY AS IT MOVES INTO NE TX THURSDAY MORNING. NGM IS A LITTLE SLOWER AND PUTS UPPER LOW IN CENTRAL TX AT 48 HOURS...AND THEN ACROSS CWA THURSDAY. FRONT EXTENDS ACROSS CENTRAL AR INTO SE OK TO NEAR SPS IN NORTH CENTRAL TX. FRONTAL BOUNDARY SHOULD CONTINUE TO SLIDE SLOWLY SOUTH TONIGHT AND WEDNESDAY AND REACH SE TEXAS AND MESOETA PUTS BOUNDARY IN SE TEXAS AND SOUTHERN LA BY WEDNESDAY MORNING. RUC AND MESOETA PUTS MOST OF THE PRECIPITATION ALONG AND BEHIND THE FRONT LATE TODAY AND INTO WEDNESDAY. THE MOST SIGNIFICANT CONVECTION LATE THIS AFTERNOON AND TONIGHT SHOULD BE OVER CENTRAL TEXAS INTO SE TEXAS ALONG FRONT INSTABILITY IS HIGHEST HERE ALTHOUGH SHEAR IS ONLY 20-25 KNOTS IT SHOULD INCREASE LATER TONIGHT AS MESOETA SHOWS AN MCS DEVELOPING AND MOVING TO THE SE TEXAS COAST OVERNIGHT. BEST SEVERE THREAT WILL BE IN EAST TEXAS AND POSSIBLY WESTERN LA WHERE TEMPERATURES HAVE REACHED THE UPPER 70S THIS AFTERNOON. NCEPS 6 HOUR TOTALS FOR TONIGHT AND WEDNESDAY ISSUED AT 18Z SEEM TO BE GOOD WITH HEAVIEST PRECIPITATION IN OUR EAST CENTRAL TEXAS COUNTIES OF ABOUT ONE INCH. HEAVY RAINFALL WORDING OVER EAST TEXAS AND WESTERN LOUISIANA SHOULD BE ENOUGH FOR 24 HOUR FORECAST WITH RAIN TAPERING OFF LATE WEDNESDAY OVER SOUTHERN PARTS OF CWA. WILL KEEP A FEW SEVERE THUNDERSTORMS IN EAST TEXAS AND WEST CENTRAL LOUISIANA AREAS TONIGHT AHEAD OF BOUNDARY AND FRONT. SHV 60/69/57/70 7655 MLU 59/67/55/68 6655 TXK 55/63/53/67 8654 TYR 59/67/55/68 8755 LFK 61/74/57/72 6665 .SHV...NONE. 09
In the hours before
Special weather statement, Apr 11, 10:15 AM CDT, 5 hours 51 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111630- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 AM CDT TUE APR 11 2000 AS THE DAY PROGRESSES...A COLD FRONT WILL DROP ITS WAY SOUTH OF THE RED RIVER AND INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. THE ATMOSPHERE ACROSS NORTHEAST TEXAS WILL BECOME VERY UNSTABLE THIS AFTERNOON AHEAD OF THIS COLD FRONT. THE FRONT WILL COMBINE WITH AN AREA OF UPWARD VERTICAL MOTION...IN THE MID LEVELS OF THE ATMOSPHERE...TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING INTO TONIGHT ACROSS THE I20 CORRIDOR OF NORTHEAST TEXAS INTO WESTERN SECTIONS OF NORTHWEST LOUISIANA. ANY STORMS THAT DEVELOP WITH HAVE THE POSSIBILITY TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS ALONG WITH VERY HEAVY RAINFALL. ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...HAM RADIO OPERATORS...AND STORM SPOTTERS COULD BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 5:00 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 45 min |
| Apr 11, 6:37 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Shelby | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.